Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
176 Doctors are Online

Had hit on thumb. Bruise developed under nail. Using ice on it. What else should be done?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2000
Answered : 1417 Questions
I closed a door on my thumb and now it looks as if there is a bruise developing under the nail. Under my thumb nail, there is an area that is turning blue. I have been putting ice on it but is there something more that I should be doing?
Posted Thu, 9 Aug 2012 in General Health
Answered by Dr. Sudhir 26 minutes later

Thanks for the question.

If there is no open wound, then is nothing more that is needed.

You can take a oral analgesic, if you cant take the pain. You can take Tablet Motrin 1 tablet with food as and when required ( upto 4 tablets daily)

If there is small open wound, then this needs to be covered by bandage after applying antibiotic cream.

Bluish area under nail is local hematoma formation( which means it a collection of blood) and this doesn't need any treatment as such.But it would probably remain till the nail grows out.

Continue applying ice.
Let me know if you have any more questions.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor